Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 108, NWS Des Moines, IA

June 15, 2008Black Hawk County, Grundy County, Tama County, Iowa

NWS Des Moines, IA issued this tornado warning at Jun 15, 2008, 3:08 AM CDT for Black Hawk County, Grundy County, Tama County, Iowa. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2008, 3:08 AM CDT (08:08 UTC)
Expired
Jun 15, 2008, 4:00 AM CDT
In force
52 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Black Hawk County, IA, Grundy County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 131 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:10 AM CDTTSTM WND DMGGrundy Center, IAAWNINGS BLOWN OFF BUSINESSES IN GRUNDY CENTER.
Jun 15, 3:45 AM CDTTSTM WND GST 654 S Evansdale, IASTRONG WINDS IN WASHBURN NOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 2:01 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDMX 150808
TORDMX
IAC013-075-171-150900-
/O.NEW.KDMX.TO.W.0108.080615T0808Z-080615T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
308 AM CDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL GRUNDY COUNTY IN CENTRAL IOWA...
  NORTHERN TAMA COUNTY IN CENTRAL IOWA...
  SOUTHERN BLACK HAWK COUNTY IN NORTHEAST IOWA...

* UNTIL 400 AM CDT.

* AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HOLLAND...
  OR 24 MILES WEST OF WATERLOO...MOVING EAST AT 52 MPH.

* THE TORNADO WILL BE NEAR...
  GRUNDY CENTER BY 310 AM CDT...
  MORRISON AND DIKE BY 315 AM CDT...
  REINBECK BY 320 AM CDT...
  HUDSON BY 325 AM CDT...
  GILBERTVILLE BY 340 AM CDT...
  LA PORTE CITY BY 345 AM CDT...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 56 AND 62.

THIS IS A HAZARDOUS SITUATION. SEEK SHELTER IN A BASEMENT...OR IN AN
INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE OR IN A
CAR...SEEK SHELTER IN A REINFORCED BUILDING.

LAT...LON 4229 9207 4229 9229 4228 9230 4219 9230
      4219 9229 4214 9230 4230 9290 4251 9288
      4240 9206 4230 9206
TIME...MOT...LOC 0808Z 282DEG 45KT 4240 9279

$$

DONAVON
2 follow-up statements
000 
WWUS53 KDMX 150829
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
329 AM CDT SUN JUN 15 2008

IAC075-150839-
/O.CAN.KDMX.TO.W.0108.000000T0000Z-080615T0900Z/
GRUNDY IA-
329 AM CDT SUN JUN 15 2008

...THE TORNADO WARNING FOR CENTRAL GRUNDY COUNTY IS CANCELLED...

AT 326 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO 
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR NORTHERN IOWA.

LAT...LON 4229 9207 4229 9229 4228 9230 4219 9230
      4219 9229 4214 9230 4223 9256 4229 9256
      4230 9254 4246 9254 4240 9206 4230 9206
TIME...MOT...LOC 0829Z 282DEG 45KT 4234 9244

$$

IAC013-171-150900-
/O.CON.KDMX.TO.W.0108.000000T0000Z-080615T0900Z/
BLACK HAWK IA-TAMA IA-
329 AM CDT SUN JUN 15 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHEASTERN TAMA AND SOUTHERN BLACK HAWK COUNTIES...

AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HUDSON...OR 12
MILES SOUTHWEST OF WATERLOO...MOVING EAST AT 52 MPH.

THE TORNADO WILL BE NEAR...
  7 MILES SOUTH OF GILBERTVILLE BY 340 AM CDT...
  LA PORTE CITY BY 345 AM CDT...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 56 AND 62.

SEEK SHELTER IN A BASEMENT...OR IN AN INTERIOR ROOM. STAY AWAY FROM
WINDOWS. IF YOU ARE IN A CAR OR OUTSIDE...SEEK SHELTER IN A 
REINFORCED BUILDING.

STRONG STRAIGHT LINE WINDS UP TO 80 MPH ARE ALSO EXPECTED WITH THIS 
STORM. 

LAT...LON 4229 9207 4229 9229 4228 9230 4219 9230
      4219 9229 4214 9230 4223 9256 4229 9256
      4230 9254 4246 9254 4240 9206 4230 9206
TIME...MOT...LOC 0829Z 282DEG 45KT 4234 9244

$$

DONAVON
000 
WWUS53 KDMX 150850
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT SUN JUN 15 2008

IAC013-171-150900-
/O.EXP.KDMX.TO.W.0108.000000T0000Z-080615T0900Z/
BLACK HAWK IA-TAMA IA-
350 AM CDT SUN JUN 15 2008

...THE TORNADO WARNING FOR NORTHEASTERN TAMA AND SOUTHERN BLACK HAWK
COUNTIES WILL EXPIRE AT 400 AM CDT...

AT 349 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

VERY STRONG WINDS HAVE BEEN REPORTED WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY
MORNING FOR NORTHERN IOWA.

LAT...LON 4229 9207 4229 9229 4228 9230 4219 9230
      4219 9229 4214 9230 4223 9256 4229 9256
      4230 9254 4246 9254 4240 9206 4230 9206
TIME...MOT...LOC 0850Z 282DEG 45KT 4228 9209

$$

DONAVON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 15, 12:08 AM CDT, 3 hours earlier.

Area forecast discussion, Jun 15, 12:08 AM CDT, 3 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
1208 AM CDT SUN JUN 15 2008

UPDATED AVIATION DISCUSSION

.DISCUSSION...
SHORT TERM (TONIGHT)...
A WEAK FRONTAL BOUNDARY EXTENDED SW-NE THROUGH IA WITH MLCAPES UP TO
1500 J/KG AND NIL CIN.  CONVERGENCE ALONG THE FRONT COULD VERY WELL
BE SUFFICIENT FOR ADDITIONAL THUNDERSTORM DEVELOPMENT EARLY THIS
EVENING.  WITH STEEP LAPSE RATES...HIGH DCAPES AND LCLS...AND
MARGINAL 0-1KM SHEAR/SRH... FEEL LARGE HAIL AND DAMAGING WINDS WILL
CONTINUE TO BE THE PRIMARY THREAT.  COULD SEE A LULL TOWARD
MIDNIGHT...THEN ATTENTION TURNS BACK TO THE IA/MN BORDER.  MOST
MODELS SHOW 300K ISENT SFCS WITH UVM AND MOISTURE CONVERGENCE IN
THESE AREAS LATER TONIGHT SO HAVE CHANCES GOING FOR THAT POSSIBILITY.

LONG TERM (SUNDAY THROUGH SATURDAY)...
EXCELLENT AGREEMENT AMONG FORECAST MODELS WITH REASONABLE SCENARIO
OF STORM CLUSTERS/MCSS DEVELOPING OVER UPPER MIDWEST LATER TONIGHT
WITH LOW-AMPLITUDE SHORTWAVE RACING THROUGH WSWERLY FLOW. ONE SUCH
COMPLEX EXPECTED TO DEVELOP OVER NORTHEASTERN SD/SOUTHWESTERN
MN...AND ANOTHER TO FORM LATER OVER EEASTERN NE. THE FORMER SHOULD
TRACK ACROSS OUR FAR N/NE COUNTIES AROUND OR SHORTLY AFTER
SUNRISE...WHILE THE LATTER WILL CROSS OUR SOUTHWESTERN COUNTIES
LATER IN THE MORNING OR EARLY AFTERNOON. ENVIRONMENT FOR THE
SOUTHWESTERN COMPLEX MUCH MORE CONDUCIVE FOR SIGNIFICANT
RAINFALL...AND HYDRO EFFECTS WILL PROBABLY BE PRIMARY CONCERN. HAVE
INCREASED POPS IN THAT AREA SUBSTANTIALLY...BUT STILL HAVE ONLY
ABOUT HALF OF WHAT THE MODELS ARE SPITTING OUT. IN OTHER
WORDS...GOOD CONFIDENCE IN LOCATION OF RAIN BUT POOR CONFIDENCE IN
RAINFALL AMOUNTS. EITHERWAY...THE RAIN WILL CLEAR OUR AREA BY SUNDAY
EVENING.

THEREAFTER...NWERLY MID-LEVEL FLOW PERSISTS THROUGH THE WEEK WITH
SMALL SHORTWAVE IMPULSES BRINGING SLIGHT CHANCES FOR PRECIP AT
TIMES...MAINLY AFTER WEDNESDAY. OVERALL IT SHOULD BE A VERY WELCOME
QUIET AND PLEASANT WEEK (AFTER SUNDAY) WITH LOW POPS AND BELOW
NORMAL TEMPS.

&&

.AVIATION...15/06Z
VFR CONDITIONS ANTICIPATED THROUGH PERIOD FOR THE MOST PART...EXCEPT
WHERE AND WHEN THUNDERSTORMS MOVE THROUGH. CURRENT AREA OF SHOWERS
AND ISOLATED THUNDERSTORMS ACROSS NRN IA WILL MOVE ESE...WITH SOME
POSSIBLE REDEVELOPMENT SOUTHWARD OVERNIGHT. BEST CHANCES OF
CONVECTION WILL BE AFT 15Z SOUTH OF A LINE FROM DSM TO ALO. CLEARING
AND DRYING WILL WORK SOUTH BEHIND THIS LINE FOR THE BALANCE OF THE
TAF PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

LONG TERM...LEE
SHORT TERM...SMALL
AVIATION...MOYER
Hazardous weather outlook, Jun 14, 5:15 AM CDT, 21 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
515 AM CDT SAT JUN 14 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-151000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
515 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE BY THIS
AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER
WITH THIS ACTIVITY LATE THIS AFTERNOON INTO TONIGHT..WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN SEVERE THREATS. WIDESPREAD HEAVY
RAIN IS NOT ANTICIPATED...BUT BRIEF PERIODS OF HEAVY RAIN CAN BE
EXPECTED WITH ANY THUNDERSTORM ACTIVITY.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS CENTRAL IOWA.
FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA INTO SUNDAY AND
SUNDAY NIGHT. OVERALL THE SEVERE WEATHER IS STILL EXPECTED TO BE
SCATTERED...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.
AGAIN WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED WITH THIS
SYSTEM...HOWEVER BRIEF PERIODS OF HEAVY RAIN CAN BE EXPECTED WITH
ANY THUNDERSTORM ACTIVITY. WIDESPREAD AMOUNTS OF A HALF AN INCH
TO THREE-QUARTERS OF AN INCH OF RAINFALL CAN BE EXPECTED ACROSS
THE CWA THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN SUNDAY
NIGHT.

ALBRECHT

In the hours before

Local storm report, Jun 15, 1:22 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
122 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     HAIL             RUTHVEN                 43.13N 94.90W
06/15/2008  E0.88 INCH       PALO ALTO          IA   LAW ENFORCEMENT

&&

RDONAVON
Local storm report, Jun 15, 1:58 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
158 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 AM     TORNADO          4 SE DAKOTA CITY        42.68N 94.13W
06/15/2008                   HUMBOLDT           IA   TRAINED SPOTTER

            SPOTTER OBSERVED POWER LINES OR TRANSFORMERS BLOWING.
            POSSIBLE TORNADO.

&&

MRUSSELL
Local storm report, Jun 15, 2:02 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
202 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 AM     TSTM WND DMG     VINCENT                 42.59N 94.02W
06/15/2008                   WEBSTER            IA   TRAINED SPOTTER

            LARGE TREE DOWN ON MAIN STREET.

&&

MRUSSELL
Local storm report, Jun 15, 2:20 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
220 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 AM     HAIL             LIVERMORE               42.87N 94.18W
06/15/2008  E1.00 INCH       HUMBOLDT           IA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL.

&&

MRUSSELL
Local storm report, Jun 15, 2:26 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
226 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND GST     CLARION                 42.73N 93.73W
06/15/2008  M58 MPH          WRIGHT             IA   MESONET

&&

RDONAVON
Local storm report, Jun 15, 3:02 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
302 AM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     TSTM WND GST     STEAMBOAT ROCK          42.41N 93.07W
06/15/2008  M75 MPH          HARDIN             IA   MESONET

            MEASURED BY THE STEAMBOAT ROCK RWIS

&&

RDONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:36 AM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin39 min
Jun 15, 12:38 AM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas52 min
Jun 15, 1:32 AM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Pocahontas, Webster, Wright43 min
Jun 15, 1:43 AM CDTTornado WarningDMXHumboldt, Webster, Wright32 min
Jun 15, 1:49 AM CDTSevere Thunderstorm WarningDMXBlack Hawk41 min
Jun 15, 2:02 AM CDTSevere Thunderstorm WarningDMXBlack Hawk25 min
Jun 15, 2:06 AM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Webster, Wright39 min
Jun 15, 2:12 AM CDTTornado WarningDMXHamilton, Hardin, Wright33 min
Jun 15, 2:17 AM CDTSevere Thunderstorm WarningDMXHumboldt, Wright43 min
Jun 15, 2:32 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hamilton, Hardin43 min
Jun 15, 3:07 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Tama53 min
Jun 15, 3:50 AM CDTSevere Thunderstorm WarningDMXTama19 min
Jun 15, 7:38 AM CDTRiver Flood WarningDMXLucas21 hr
Jun 15, 9:23 AM CDTSevere Thunderstorm WarningDMXAdams37 min
Jun 15, 9:46 AM CDTSevere Thunderstorm WarningDMXTaylor44 min
Jun 15, 9:56 AM CDTSevere Thunderstorm WarningDMXAdair, Ringgold, Union49 min
Jun 15, 10:28 AM CDTSevere Thunderstorm WarningDMXDecatur47 min
Jun 15, 10:49 AM CDTSevere Thunderstorm WarningDMXWayne56 min
Jun 15, 11:41 AM CDTSevere Thunderstorm WarningDMXAppanoose49 min
Jun 15, 12:04 PM CDTSevere Thunderstorm WarningDMXDavis41 min

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.